Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Axsuul

Antibiotics for life?

Hey,

So I am assuming antibiotics are just a temporary solution or rather a maintenance drug. So that means you will be taking antibiotics the rest of your life if you don't outgrow your acne. So doesn't that mean accutane would be a better choice (aside from the rare serious side effects) since taking antibiotics for a very long time is also bad for you? Thanks for your time.

Share this post


Link to post
Share on other sites

Unless you can pinpoint the underlying culprit(s) of your acne, I would think Accutane would work better than years and years of antibiotics if you've got such stubborn acne. That was the choice I made because after 12 years of off and on use of antibiotics, enough was enough, ya know? Plus, the side effects worsened from such continuous use (i.e. tiredness, weakness, and purple skin discolorations just to name a few).

Share this post


Link to post
Share on other sites
Unless you can pinpoint the underlying culprit(s) of your acne, I would think Accutane would work better than years and years of antibiotics if you've got such stubborn acne. That was the choice I made because after 12 years of off and on use of antibiotics, enough was enough, ya know? Plus, the side effects worsened from such continuous use (i.e. tiredness, weakness, and purple skin discolorations just to name a few).

Do antibiotics cause you to be tired? I'm an avid runner and have been using a topical antibiotic for 1 month. I have noticed that I have been fatigued running as well as very tired during the day. I can't attribute the changes in energy to diet or sleep either. I have been really confused as I normally operate like clockwork and eat the same things all the time. Could the topical antibiotic be the reason? It's not listed as a side effect, but it's the only variable I can point at.

Share this post


Link to post
Share on other sites

Often people build up from different courses of antibiotics to accutane. Particularly in the U.K where accutane is only precribed after everything else is exhausted (and acne is therefore worsened through immunity).

Share this post


Link to post
Share on other sites
Do antibiotics cause you to be tired? I'm an avid runner and have been using a topical antibiotic for 1 month. I have noticed that I have been fatigued running as well as very tired during the day. I can't attribute the changes in energy to diet or sleep either. I have been really confused as I normally operate like clockwork and eat the same things all the time. Could the topical antibiotic be the reason? It's not listed as a side effect, but it's the only variable I can point at.

I did a little bit of looking around and didn't find anything about topical antibiotics causing tiredness, just oral. If you can't think of anything else that could be sabotaging your energy, I suggest bringing this symptom up to your doctor if it's hindering your lifestyle.

Share this post


Link to post
Share on other sites

Antibiotics are just a temporary solution to acne. The p. acnes bacteria will eventually become resistant to the drug and your acne will come back! I was on minocyclin for like 4 years and then it stopped working. I guess you could just switch from drug to drug, but then you have to think of the effect that they have on your liver and other filtering organs in your body...

Share this post


Link to post
Share on other sites
i seriously doubt a topical one would do, seeing as how its just sitting on your skin, an oral one on the other hand easily could

The topical ones do get absorbed through your skin. You can get all the same side effects from topical as you can from oral.

Share this post


Link to post
Share on other sites

this is what I have been thinking the last 2 months. I have been on antibiotics for more than 6 months and now I'm starting to notice my acne coming back really bad (especially on my body) so I don't know. My doctor told me next step would be birth control pill? I tought next step would be accutane? is a birth control pill better than antibiotics?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×